Tag Archives: cardiogenic shock
doctor uses tablet with patient

Diabetes Mellitus and Cardiogenic Shock Complicating Acute Myocardial Infarction

Diabetes mellitus (diabetes) increases the risk of acute myocardial infarction, which can result in cardiogenic shock. Data on the relation of diabetes and the occurrence and prognosis of cardiogenic shock postacute myocardial infarction are scant. Methods Among the National Inpatient Sample patients aged ≥18 years and hospitalized for acute myocardial infarction during the 2012-2014 period, […]

Read more
excess.gr2.sml

Wretched Excess: Stool-softener Abuse and Cardiogenic Shock

More is never better when patients exceed recommended dosages, but a 62-year-old woman with schizophrenia took self-medication to an extreme that might have proved fatal. She presented with acute-onset chest tightness and dyspnea after taking 40 docusate tablets, 100 mg, for constipation. Subsequently, she developed voluminous diarrhea, which precipitated progressive shortness of breath and angina. […]

Read more

UA-42320404-1